MAUDE Adverse Event Report: SEASPINE ORTHOPEDICS CORPORATION MARINER PEDICLE SCREW SYSTEM; SET SCREW

SEASPINE ORTHOPEDICS CORPORATION MARINER PEDICLE SCREW SYSTEM; SET SCREW
Model Number 41-1010
Medical Device Problem Codes Separation Failure (2547); Premature Separation (4045)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of provided x-ray confirms screw loosening and observes a fractured rod.Review of labeling: possible adverse events: loosening of spinal fixation implants may occur due to, latent infection, and/or premature loading, possibly resulting in bone erosion, migration or pain.
 
Event or Problem Description
Seaspine was notified on (b)(6) 2022 of a screw back out event.On the films provided, there was also a rod fracture observed.
 
Additional Manufacturer Narrative
Review of the x-ray provided confirmed the allegation of postoperative set screw loosening.The initial report submitted associated with this failure suggested a rod fractured in addition to the set screw loosening; however, further review of the information and x-ray provided confirmed the rod is fully in tact, prompting this follow up report.Furthermore, the operating surgeon also confirmed the rod did not fracture.The root cause of the set screw loosening cannot be determined at this time as no implants were made available for analysis and no additional information surrounding the surgical technique and/or events leading up to the failure were provided.Failure modes are dependent on numerous factors, including, but not limited to, patient selection, pathology, surgical plan, technique, and implant/instrument design.Possible adverse events like other spinal system implants, the following adverse events are possible.This list is not exhaustive: loosening of spinal fixation implants may occur due to inadequate initial fixation, latent infection, and/or premature loading, possibly resulting in bone erosion, migration, or pain.
 
Event or Problem Description
A patient underwent spinal surgery consisting of seaspine's mariner mis pedicle screw system from levels l4-s1.Seaspine was made aware on 16 aug 2022 that a set screw loosened from the construct in the postoperative period.A rod fracture was also initially observed by seaspine product management via the x-rays provided.

Brand Name
MARINER PEDICLE SCREW SYSTEM
Common Device Name
SET SCREW
Manufacturer (Section D)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer (Section G)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer Contact
audrey mudderman
5770 armada dr.
carlsbad, CA 92008
7607278399
MDR Report Key15415031
Report Number3012120772-2022-00034
Device Sequence Number20459747
Product Code NKB
UDI-Device Identifier10889981155100
UDI-Public10889981155100
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K212692
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number41-1010
Device Catalogue Number41-1010
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2022
Supplement Date Received by Manufacturer04/11/2022
Initial Report FDA Received Date09/13/2022
Supplement Report FDA Received Date06/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MM1-15YXXX MIS PRECONTOURED ROD.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown